| Catalog Number |
04.01.10.0421 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
02/11/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Batch review performed on 12 march 2019: lot 1858331: (b)(4) items manufactured and released on 28-jan-2019.No anomalies found related to the problem.To date, another similar event has been reported on this lot (complaint (b)(4)).Visual inspection performed by r&d shoulder manager: the visual inspection confirmed that the nitinol wire detached from the main body due to the breakage of the cylindrical portion of the main body.The breakage may have been caused by excessive force applied on the wire during the glenosphere insertion (probably because of the tight shoulder condition).
Event or Problem Description
The glenosphere nitinol guide - body broke off during surgery.This was a large male patient with a very tight shoulder which made reducing the glenosphere on to the morse taper of the baseplate difficult, even with the assistance of the new guide wire.No metal fragment found on x-ray, the surgery was completed successfully.